Alert archive / Alabama / High Surf Advisories in 2013
High Surf Advisory 3, NWS Mobile, AL
NWS Mobile, AL issued this high surf advisory at Nov 25, 2013, 8:42 AM CST. It was in force for 39 hr.
The area
The counties it named.
The facts
- Issued
- Nov 25, 2013, 8:42 AM CST (14:42 UTC)
- Expired
- Nov 27, 2013, 12:00 AM CST
- In force
- 39 hr
- Issued by
- NWS Mobile, AL
The text
As transmitted, in the capitals the NWS used until 2016.
547 WHUS44 KMOB 251442 CFWMOB COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 842 AM CST MON NOV 25 2013 ......ROUGH SURF AND HIGH RISK OF DANGEROUS RIP CURRENTS ALONG AREA BEACHES THROUGH TUESDAY... .A STRONG LOW PRESSURE SYSTEM APPROACHING FROM THE NORTHWEST GULF WILL MOVE EASTWARD ACROSS THE AREA ON TUESDAY. BREEZY EASTERLY WINDS BECOME SOUTHERLY TONIGHT THEN SWITCH TO A NORTHERLY FLOW TUESDAY AFTERNOON. THESE STRONG WINDS WILL CREATE ROUGH SURF AND DANGEROUS RIP CURRENTS THROUGH TUESDAY EVENING. ALZ063-064-FLZ002-004-006-260100- /O.NEW.KMOB.SU.Y.0003.131125T1442Z-131127T0600Z/ /O.NEW.KMOB.RP.S.0026.131125T1442Z-131127T0600Z/ LOWER MOBILE-LOWER BALDWIN-COASTAL ESCAMBIA-COASTAL SANTA ROSA- COASTAL OKALOOSA- 842 AM CST MON NOV 25 2013 ...HIGH SURF ADVISORY IN EFFECT UNTIL MIDNIGHT CST TUESDAY NIGHT... ...HIGH RIP CURRENT RISK IN EFFECT THROUGH TUESDAY EVENING... THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT CST TUESDAY NIGHT. A HIGH RIP CURRENT RISK HAS ALSO BEEN ISSUED. THIS HIGH RIP CURRENT RISK IS IN EFFECT THROUGH TUESDAY EVENING. * WAVES AND SURF...SURF HEIGHTS OF 4 TO 6 FEET TODAY INCREASE TO 5 TO 7 FEET FOR TONIGHT THROUGH TUESDAY MORNING THEN GRADUALLY DECREASE THROUGH TUESDAY EVENING. * TIMING...THROUGH TUESDAY EVENING. * IMPACTS...A HIGH RISK FOR POTENTIALLY LIFE THREATENING RIP CURRENTS EXISTS ALONG AREA BEACHES. BE WATCHFUL FOR BREAKS IN THE SURF LINE...WHERE AN INCREASED RIP CURRENT RISK MAY EXIST. ROUGH SURF MAY RESULT IN MINOR BEACH EROSION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. THERE IS A HIGH RISK OF RIP CURRENTS. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT. EVEN A STRONG SWIMMER CAN BECOME EXHAUSTED QUICKLY. && $$ PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW RIP CURRENT HAZARD... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=RCVTECCHM
7 follow-up statements
993 WHUS44 KMOB 252349 CFWMOB COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 549 PM CST MON NOV 25 2013 ......ROUGH SURF AND HIGH RISK OF DANGEROUS RIP CURRENTS LIKELY ALONG AREA BEACHES THROUGH TUESDAY... .A STRONG LOW PRESSURE SYSTEM APPROACHING FROM THE NORTHWEST GULF WILL MOVE EASTWARD ACROSS THE AREA ON TUESDAY. BREEZY EASTERLY WINDS BECOME SOUTHERLY TONIGHT THEN SWITCH TO A NORTHERLY FLOW TUESDAY AFTERNOON. THESE STRONG WINDS WILL CREATE ROUGH SURF AND DANGEROUS RIP CURRENTS THROUGH TUESDAY EVENING. ALZ063-064-FLZ002-004-006-260800- /O.CON.KMOB.SU.Y.0003.000000T0000Z-131127T0600Z/ /O.CON.KMOB.RP.S.0026.000000T0000Z-131127T0600Z/ LOWER MOBILE-LOWER BALDWIN-COASTAL ESCAMBIA-COASTAL SANTA ROSA- COASTAL OKALOOSA- 549 PM CST MON NOV 25 2013 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TUESDAY NIGHT... ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH TUESDAY EVENING... * WAVES AND SURF...SURF HEIGHTS OF 4 TO 6 FEET TODAY INCREASE TO 5 TO 7 FEET FOR TONIGHT THROUGH TUESDAY MORNING THEN GRADUALLY DECREASE THROUGH TUESDAY EVENING. * TIMING...THROUGH TUESDAY EVENING. * IMPACTS...A HIGH RISK FOR POTENTIALLY LIFE THREATENING RIP CURRENTS EXISTS ALONG AREA BEACHES. BE WATCHFUL FOR BREAKS IN THE SURF LINE...WHERE AN INCREASED RIP CURRENT RISK MAY EXIST. ROUGH SURF MAY RESULT IN MINOR BEACH EROSION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING POTENTIALLY DEADLY RIP CURRENTS AND LOCALIZED BEACH EROSION. THERE IS A HIGH RISK OF RIP CURRENTS. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT. EVEN A STRONG SWIMMER CAN BECOME EXHAUSTED QUICKLY. && $$ PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW RIP CURRENT HAZARD... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=RCVTECCHM
299 WHUS44 KMOB 252355 CCA CFWMOB COASTAL HAZARD MESSAGE...CORRECTED NATIONAL WEATHER SERVICE MOBILE AL 555 PM CST MON NOV 25 2013 ...ROUGH SURF AND HIGH RISK OF DANGEROUS RIP CURRENTS LIKELY ALONG AREA BEACHES THROUGH TUESDAY... .A STRONG LOW PRESSURE SYSTEM APPROACHING FROM THE NORTHWEST GULF WILL MOVE EASTWARD ACROSS THE AREA ON TUESDAY. BREEZY EASTERLY WINDS BECOME SOUTHERLY TONIGHT THEN SWITCH TO A NORTHERLY FLOW TUESDAY AFTERNOON. THESE STRONG WINDS WILL CREATE ROUGH SURF AND DANGEROUS RIP CURRENTS THROUGH TUESDAY EVENING. ALZ063-064-FLZ002-004-006-260815- /O.CON.KMOB.SU.Y.0003.000000T0000Z-131127T0600Z/ /O.CON.KMOB.RP.S.0026.000000T0000Z-131127T0600Z/ LOWER MOBILE-LOWER BALDWIN-COASTAL ESCAMBIA-COASTAL SANTA ROSA- COASTAL OKALOOSA- 555 PM CST MON NOV 25 2013 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TUESDAY NIGHT... ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH TUESDAY EVENING... * WAVES AND SURF...SURF HEIGHTS OF 4 TO 6 FEET TODAY INCREASE TO 5 TO 7 FEET FOR TONIGHT THROUGH TUESDAY MORNING THEN GRADUALLY DECREASE THROUGH TUESDAY EVENING. * TIMING...THROUGH TUESDAY EVENING. * IMPACTS...A HIGH RISK FOR POTENTIALLY LIFE THREATENING RIP CURRENTS EXISTS ALONG AREA BEACHES. BE WATCHFUL FOR BREAKS IN THE SURF LINE...WHERE AN INCREASED RIP CURRENT RISK MAY EXIST. ROUGH SURF MAY RESULT IN MINOR BEACH EROSION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING POTENTIALLY DEADLY RIP CURRENTS AND LOCALIZED BEACH EROSION. THERE IS A HIGH RISK OF RIP CURRENTS. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT. EVEN A STRONG SWIMMER CAN BECOME EXHAUSTED QUICKLY. && $$ PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW RIP CURRENT HAZARD... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=RCVTECCHM
388 WHUS44 KMOB 260248 CFWMOB COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 848 PM CST MON NOV 25 2013 ...ROUGH SURF AND HIGH RISK OF DANGEROUS RIP CURRENTS LIKELY ALONG AREA BEACHES THROUGH TUESDAY... ...INCREASED TIDES THROUGH TUESDAY AFTERNOON... .A STRONG LOW PRESSURE SYSTEM APPROACHING FROM THE NORTHWEST GULF WILL MOVE EASTWARD ACROSS THE AREA ON TUESDAY. BREEZY EASTERLY WINDS BECOME SOUTHERLY TONIGHT THEN SWITCH TO A NORTHERLY FLOW TUESDAY AFTERNOON. THESE STRONG WINDS WILL CREATE ROUGH SURF... ABOVE NORMAL TIDES...AND DANGEROUS RIP CURRENTS THROUGH TUESDAY EVENING. ALZ063-064-FLZ002-004-006-261100- /O.NEW.KMOB.CF.S.0003.131126T0248Z-131126T2100Z/ /O.CON.KMOB.SU.Y.0003.000000T0000Z-131127T0600Z/ /O.CON.KMOB.RP.S.0026.000000T0000Z-131127T0600Z/ LOWER MOBILE-LOWER BALDWIN-COASTAL ESCAMBIA-COASTAL SANTA ROSA- COASTAL OKALOOSA- 848 PM CST MON NOV 25 2013 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TUESDAY NIGHT... ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH TUESDAY EVENING... ...HIGHER THAN NORMAL TIDAL LEVELS THROUGH TUESDAY... * COASTAL FLOODING...TIDES RANGING FROM 2 TO 2.5 FEET MAY CAUSE WAVE RUNUP AND MINOR FLOODING OF TYPICAL LOWER LYING LOCATIONS ALONG COASTAL AREAS OF SOUTHWEST ALABAMA AND THE WESTERN FLORIDA PANHANDLE THROUGH TUESDAY AFTERNOON. * WAVES AND SURF...SURF HEIGHTS OF 4 TO 6 FEET TODAY INCREASE TO 5 TO 7 FEET FOR TONIGHT THROUGH TUESDAY MORNING THEN GRADUALLY DECREASE THROUGH TUESDAY EVENING. * TIMING...THROUGH TUESDAY EVENING. * IMPACTS...A HIGH RISK FOR POTENTIALLY LIFE THREATENING RIP CURRENTS EXISTS ALONG AREA BEACHES. BE WATCHFUL FOR BREAKS IN THE SURF LINE...WHERE AN INCREASED RIP CURRENT RISK MAY EXIST. ROUGH SURF MAY RESULT IN MINOR BEACH EROSION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING POTENTIALLY DEADLY RIP CURRENTS AND LOCALIZED BEACH EROSION. THERE IS A HIGH RISK OF RIP CURRENTS. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT. EVEN A STRONG SWIMMER CAN BECOME EXHAUSTED QUICKLY. && $$ PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW RIP CURRENT HAZARD... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=RCVTECCHM
591 WHUS44 KMOB 260941 CFWMOB COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 341 AM CST TUE NOV 26 2013 ...HIGH RISK OF DANGEROUS RIP CURRENTS THROUGH WEDNESDAY... ...ROUGH SURF LIKELY ALONG AREA BEACHES THROUGH THIS EVENING... ...INCREASED TIDES THROUGH THIS AFTERNOON... .A STRONG LOW PRESSURE SYSTEM WILL MOVE NORTHEASTWARD ACROSS THE AREA TODAY WITH BREEZY SOUTHEASTERLY WINDS SWITCHING TO A NORTHERLY DIRECTION. THE WINDS WILL BE STRONGER NEAR THE COAST AND CREATE ROUGH SURF...ABOVE NORMAL TIDES...AND DANGEROUS RIP CURRENTS. ALZ063-064-FLZ002-004-006-261745- /O.EXT.KMOB.RP.S.0026.000000T0000Z-131128T0000Z/ /O.CON.KMOB.SU.Y.0003.000000T0000Z-131127T0600Z/ /O.CON.KMOB.CF.S.0003.000000T0000Z-131126T2100Z/ LOWER MOBILE-LOWER BALDWIN-COASTAL ESCAMBIA-COASTAL SANTA ROSA- COASTAL OKALOOSA- 341 AM CST TUE NOV 26 2013 ...HIGH RIP CURRENT RISK NOW IN EFFECT THROUGH WEDNESDAY AFTERNOON... ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... ...HIGHER THAN NORMAL TIDAL LEVELS THROUGH THIS AFTERNOON... * COASTAL FLOODING...TIDES RANGING FROM 2 TO 2.5 FEET MAY CAUSE WAVE RUNUP AND MINOR FLOODING OF TYPICAL LOWER LYING LOCATIONS ALONG COASTAL AREAS OF SOUTHWEST ALABAMA AND THE WESTERN FLORIDA PANHANDLE THROUGH THIS AFTERNOON. * WAVES AND SURF...SURF HEIGHTS OF 5 TO 7 FEET GRADUALLY DECREASE THROUGH THIS EVENING. * TIMING...ELEVATED TIDES AND POTENTIAL MINOR FLOODING CONTINUES THROUGH THIS AFTERNOON...ROUGH SURF CONTINUES THROUGH THIS EVENING...AND A HIGH RISK OF RIP CURRENTS CONTINUES THROUGH WEDNESDAY. * IMPACTS...A HIGH RISK FOR POTENTIALLY LIFE THREATENING RIP CURRENTS EXISTS ALONG AREA BEACHES. BE WATCHFUL FOR BREAKS IN THE SURF LINE...WHERE AN INCREASED RIP CURRENT RISK MAY EXIST. ROUGH SURF MAY RESULT IN MINOR BEACH EROSION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING POTENTIALLY DEADLY RIP CURRENTS AND LOCALIZED BEACH EROSION. THERE IS A HIGH RISK OF RIP CURRENTS. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT. EVEN A STRONG SWIMMER CAN BECOME EXHAUSTED QUICKLY. && $$ PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW RIP CURRENT HAZARD... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=RCVTECCHM
948 WHUS44 KMOB 261828 CFWMOB COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 1228 PM CST TUE NOV 26 2013 ...HIGH RISK OF DANGEROUS RIP CURRENTS THROUGH WEDNESDAY... ...ROUGH SURF LIKELY ALONG AREA BEACHES THROUGH THIS EVENING... .A STRONG LOW PRESSURE SYSTEM WILL CONTINUE TO MOVE NORTHEASTWARD ACROSS THE AREA TODAY LEADING TO A STRONG OFFSHORE FLOW LATER TODAY AND TONIGHT. ROUGH SURF AND DANGEROUS RIP CURRENTS WILL CONTINUE THROUGH THIS AFTERNOON THEN GRADUALLY DECREASE OVERNIGHT. ALZ063-064-FLZ002-004-006-270300- /O.CAN.KMOB.CF.S.0003.000000T0000Z-131126T2100Z/ /O.CON.KMOB.SU.Y.0003.000000T0000Z-131127T0600Z/ /O.CON.KMOB.RP.S.0026.000000T0000Z-131128T0000Z/ LOWER MOBILE-LOWER BALDWIN-COASTAL ESCAMBIA-COASTAL SANTA ROSA- COASTAL OKALOOSA- 1228 PM CST TUE NOV 26 2013 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH WEDNESDAY AFTERNOON... ......HIGH RISK OF DANGEROUS RIP CURRENTS THROUGH WEDNESDAY... ...ROUGH SURF LIKELY ALONG AREA BEACHES THROUGH THIS EVENING... * WAVES AND SURF...SURF HEIGHTS OF 5 TO 7 FEET GRADUALLY DECREASE THROUGH THIS EVENING. * TIMING...ROUGH SURF CONTINUES THROUGH THIS EVENING...AND A HIGH RISK OF RIP CURRENTS CONTINUES THROUGH WEDNESDAY. * IMPACTS...A HIGH RISK FOR POTENTIALLY LIFE THREATENING RIP CURRENTS EXISTS ALONG AREA BEACHES. BE WATCHFUL FOR BREAKS IN THE SURF LINE...WHERE AN INCREASED RIP CURRENT RISK MAY EXIST. ROUGH SURF MAY RESULT IN MINOR BEACH EROSION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. THERE IS A HIGH RISK OF RIP CURRENTS. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT. EVEN A STRONG SWIMMER CAN BECOME EXHAUSTED QUICKLY. && $$ PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW RIP CURRENT HAZARD... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=RCVTECCHM
541 WHUS44 KMOB 270217 CFWMOB COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 817 PM CST TUE NOV 26 2013 ...HIGH RISK OF DANGEROUS RIP CURRENTS THROUGH WEDNESDAY... ...ROUGH SURF WILL GRADUALLY DECREASE THROUGH THE EVENING... .STRONG OFFSHORE FLOW WILL DEVELOP TONIGHT IN THE WAKE OF A DEPARTING SURFACE LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT. ROUGH SURF THIS EVENING SHOULD GRADUALLY DECREASE LATE TONIGHT. A HIGH RISK OF RIP CURRENTS WILL CONTINUE THROUGH WEDNESDAY. ALZ063-064-FLZ002-004-006-270600- /O.CON.KMOB.SU.Y.0003.000000T0000Z-131127T0600Z/ /O.CON.KMOB.RP.S.0026.000000T0000Z-131128T0000Z/ LOWER MOBILE-LOWER BALDWIN-COASTAL ESCAMBIA-COASTAL SANTA ROSA- COASTAL OKALOOSA- 817 PM CST TUE NOV 26 2013 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH WEDNESDAY AFTERNOON... * WAVES AND SURF...SURF HEIGHTS OF 4 TO 6 FEET WILL GRADUALLY DECREASE THROUGH THIS EVENING. * TIMING...ROUGH SURF CONTINUES THROUGH THIS EVENING...AND A HIGH RISK OF RIP CURRENTS CONTINUES THROUGH WEDNESDAY. * IMPACTS...A HIGH RISK FOR POTENTIALLY LIFE THREATENING RIP CURRENTS EXISTS ALONG AREA BEACHES. BE WATCHFUL FOR BREAKS IN THE SURF LINE...WHERE AN INCREASED RIP CURRENT RISK MAY EXIST. ROUGH SURF MAY RESULT IN MINOR BEACH EROSION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. THERE IS A HIGH RISK OF RIP CURRENTS. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT. EVEN A STRONG SWIMMER CAN BECOME EXHAUSTED QUICKLY. && $$ PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW RIP CURRENT HAZARD... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=RCVTECCHM
560 WHUS44 KMOB 270604 CFWMOB COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 1204 AM CST WED NOV 27 2013 ...HIGH RISK OF DANGEROUS RIP CURRENTS THROUGH WEDNESDAY... .STRONG OFFSHORE FLOW WILL DEVELOP TONIGHT IN THE WAKE OF A DEPARTING SURFACE LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT. A HIGH RISK OF RIP CURRENTS WILL CONTINUE THROUGH WEDNESDAY. ALZ063-064-FLZ002-004-006-271400- /O.EXP.KMOB.SU.Y.0003.000000T0000Z-131127T0600Z/ /O.CON.KMOB.RP.S.0026.000000T0000Z-131128T0000Z/ LOWER MOBILE-LOWER BALDWIN-COASTAL ESCAMBIA-COASTAL SANTA ROSA- COASTAL OKALOOSA- 1204 AM CST WED NOV 27 2013 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH THIS AFTERNOON... ...HIGH SURF ADVISORY HAS EXPIRED... * IMPACTS...A HIGH RISK FOR POTENTIALLY LIFE THREATENING RIP CURRENTS EXISTS ALONG AREA BEACHES. BE WATCHFUL FOR BREAKS IN THE SURF LINE...WHERE AN INCREASED RIP CURRENT RISK MAY EXIST. ROUGH SURF MAY RESULT IN MINOR BEACH EROSION. PRECAUTIONARY/PREPAREDNESS ACTIONS... THERE IS A HIGH RISK OF RIP CURRENTS. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT. EVEN A STRONG SWIMMER CAN BECOME EXHAUSTED QUICKLY. && $$ PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW RIP CURRENT HAZARD... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=RCVTECCHM
What forecasters said that day
The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this high surf advisory went out at Nov 25, 4:45 AM CST, 3 hours 57 minutes earlier.
Area forecast discussion, Nov 25, 4:45 AM CST, 3 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
445 AM CST MON NOV 25 2013
.SHORT TERM (TODAY AND TONIGHT)...A MODERATE EASTERLY WIND WILL
OCCUR ACROSS THE FORECAST AREA TODAY AS HIGH PRESSURE REMAINS OVER
THE SOUTHEAST STATES. SHOULD SEE MOST WIND SPEEDS INLAND AREAS FROM
10 TO 20 MPH...AND FROM 15 TO 25 MPH ALONG THE COAST. AT THIS TIME
IS APPEARS THE WINDS WILL REMAIN BELOW WIND ADVISORY CRITERIA ALONG
THE COAST. DEEP LAYER MOISTURE WILL SURGE QUICKLY BACK INTO THE
REGION TODAY...SO EXPECTING MOSTLY CLOUDY TO CLOUDS SKIES OVER THE
NEXT 24 HOURS. KEPT A SLIGHT CHANCE OF RAIN IN FOR THE MORNING HOURS
ACROSS MOST OF THE AREA...FOLLOWED BY A CHANCE OF SHOWERS DURING THE
AFTERNOON ACROSS THE EASTERN TWO THIRDS OF THE FORECAST AREA WITH
RAIN SHOWERS LIKELY IN THE WEST. A STRONG LOW PRESSURE SYSTEM
DEVELOPING OVER THE WESTERN GULF OF MEXICO TODAY IS FORECAST TO MOVE
EAST-NORTHEAST TONIGHT...TRACKING NEAR OR SOUTH OF THE SOUTHEAST
LOUISIANA COAST LATE TONIGHT. WENT WITH AN INCREASING TREND IN
SHOWER ACTIVITY THROUGH THE EVENING HOURS WITH NEAR 100 PERCENT
COVERAGE AFTER MIDNIGHT. ALSO ADDED MENTION THAT LOCALLY HEAVY
RAINFALL WILL BE POSSIBLE AFTER MIDNIGHT. ONE TO TWO INCHES OF RAIN
ARE EXPECTED WITH THIS STORM SYSTEM THROUGH TONIGHT...WITH LOCALLY
HIGHER AMOUNTS POSSIBLE.
HIGH TEMPERATURES TODAY WILL RANGE FROM NEAR 50 DEGREES ACROSS OUR
NORTHWEST ZONES TO NEAR 60 ALONG THE COAST. LOW TEMPERATURES TONIGHT
WILL BE NEARLY STEADY...RANGING FROM 46 TO 52 DEGREES NORTHWEST OF
I-65...AND FROM 53 TO 61 DEGREES SOUTHEAST OF I-65. /22
&&
.LONG TERM (TUESDAY THROUGH SUNDAY)...A SFC LOW IS EXPECTED TO BE
NEAR THE SOUTHEAST LOUISIANA COAST BY 12Z TUESDAY AS A STRONG UPPER
LEVEL LOW MOVES EAST ACROSS TEXAS. AHEAD OF THE SFC LOW...A WARM
FRONT WILL STRETCH EASTWARD ALONG THE COAST. STRONG ISENTROPIC LIFT
WILL CONTINUE THROUGH MUCH OF TUESDAY AS THE LOW MOVES EAST
NORTHEAST. THIS WILL RESULT IN WIDESPREAD RAIN ACROSS MUCH OF THE
AREA DURING THE DAY ON TUESDAY. COASTAL AREAS IN THE WESTERN FLORIDA
PANHANDLE MAY SEE THE WARM SECTOR MOVE INLAND DURING THE DAY ON
TUESDAY WITH TEMPS WARMING INTO THE LOW 70S. THIS WILL DEPEND ON THE
EXACT MOVEMENT OF THE SFC LOW. IF THE WARM SECTOR IS ABLE TO MOVE
INLAND THERE WOULD BE A WINDOW FOR AN ISOLATED STRONG TO SEVERE
THUNDERSTORM DUE TO THE STRONG VERTICAL WIND SHEAR IN PLACE.
HOWEVER...THE RISK AT THIS TIME IS RATHER LOW. RAINFALL COULD BE
LOCALLY HEAVY AT TIMES ON TUESDAY WITH WIDESPREAD AMOUNTS OF 1 TO 3
INCHES EXPECTED.
THE SFC LOW WILL MOVE EAST TUESDAY AFTERNOON AND EVENING WITH MOST
OF THE RAIN MOVING EAST OF THE AREA. HOWEVER...THE UPPER LOW WILL
BEGIN TO OPEN UP AS IS APPROACHES THE AREA AND PHASES WITH A
NORTHERN STREAM TROUGH. THIS WILL LIKELY BRING MORE LIGHT RAIN TO
THE AREA DUE TO STRONG LIFT ASSOCIATED WITH THE UPPER SYSTEM. AS THE
UPPER TROUGH MOVES EAST WEDNESDAY MORNING...STRONG COLD AIR
ADVECTION WILL BEGIN ACROSS THE AREA WITH A MUCH COLDER AIRMASS
MOVING INTO THE REGION. THERE IS SMALL POSSIBILITY THAT THE PRECIP
COULD END AS A MIX OF RAIN AND SNOW ACROSS INLAND LOCATIONS EARLY
WEDNESDAY MORNING BEFORE THE DRY AIR TAKES OVER...BUT THE
PROBABILITY IS VERY LOW AND NOT ENOUGH TO MENTION IN THE
FORECAST.
SKIES WILL CLEAR BY WEDNESDAY AFTERNOON BUT TEMPS WILL LIKELY NOT
GET OUT OF THE LOW 40S INLAND TO LOW 50S NEAR THE COAST. OVERNIGHT
LOWS WEDNESDAY NIGHT/THURSDAY MORNING WILL LIKELY BE THE COLDEST OF
THE SEASON WITH LOWS IN THE LOWER 20S INLAND TO LOW 30S NEAR THE
COAST. THE FORECAST LOW OF 25 AT MOBILE WOULD TIE A RECORD FOR THE
DATE. THANKSGIVING WILL FEATURE PLENTY OF SUN BUT NO WARMTH AS
TEMPS WILL ONLY CLIMB INTO THE LOW TO MID 50S....WELL BELOW NORMAL.
TEMPS WILL BEGIN TO MODIFY LATE IN THE PERIOD AS HIGH PRESSURE
SLIDES EAST OF THE AREA. /13
&&
.AVIATION...[25.12Z KMOB/KBFM/KPNS TAF ISSUANCE]...LATEST SATELLITE
IMAGES INDICATE THAT HIGH CLOUDS ARE THICKENING WHILE SPREADING EAST
OUT OF TEXAS. CEILING BASES ARE FORECAST TO LOWER THROUGHOUT THE DAY
TODAY...DROPPING TO MVFR/IFR CATEGORIES THIS AFTERNOON. IFR CEILINGS
OVERNIGHT WITH WIDESPREAD RAIN MOVING INTO THE REGION FROM THE WEST.
PERIODS OF HEAVY RAIN WITH VISIBILITY REDUCTIONS IN THE IFR CATEGORY
AT TIMES...ESPECIALLY AFTER 26.06Z AS A SURFACE LOW PRESSURE SYSTEM
MOVES ACROSS THE NORTHERN GULF OF MEXICO. AN INCREASE IN EASTERLY
WINDS EXPECTED TODAY WITH OCCASIONAL GUSTS CLOSE TO 25 KNOTS AT
TIMES. /22
&&
.MARINE...A DEVELOPING AREA OF LOW PRESSURE OFF THE TEXAS COAST WILL
TRACK EAST NORTHEAST ACROSS THE MISSISSIPPI SOUND TUESDAY MORNING AND
THEN EAST OF THE AREA TUESDAY AFTERNOON. A FEW STRONG THUNDERSTORMS
WILL BE POSSIBLE AHEAD OF THE LOW...MOSTLY TONIGHT THROUGH TUESDAY.
A STRONG OFFSHORE FLOW WILL DEVELOP TUESDAY AFTERNOON FOLLOWING THE
PASSAGE OF THE LOW...AND CONTINUE THROUGH WEDNESDAY NIGHT. WINDS
GRADUALLY DIMINISH LATER IN THE WEEK AS HIGH PRESSURE REBUILDS OVER
THE SOUTHEAST STATES. HIGH SEAS WILL PERSIST THROUGH MID WEEK. /22
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 57 54 59 35 47 / 60 100 100 60 10
PENSACOLA 59 58 68 39 50 / 40 100 100 70 20
DESTIN 60 60 72 42 53 / 30 100 100 80 20
EVERGREEN 54 52 62 34 44 / 40 100 100 70 20
WAYNESBORO 51 46 51 31 44 / 60 100 100 70 10
CAMDEN 52 47 55 33 44 / 40 100 100 80 20
CRESTVIEW 57 55 70 39 49 / 30 100 100 80 20
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 6 AM THURSDAY FOR THE FOLLOWING
ZONES: COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20
NM...COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT
20 NM...WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60
NM...WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO
60 NM...
SMALL CRAFT ADVISORY UNTIL 3 PM WEDNESDAY FOR THE FOLLOWING
ZONES: MISSISSIPPI SOUND...SOUTHERN MOBILE BAY...
SMALL CRAFT ADVISORY FROM 6 PM MONDAY TO 3 PM WEDNESDAY FOR THE
FOLLOWING ZONES: CHOCTAWHATCHEE BAY...NORTHERN MOBILE BAY...
PENSACOLA BAY SYSTEM...PERDIDO BAY...
&&Hazardous weather outlook, Nov 25, 6:31 AM CST, 2 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 631 AM CST MON NOV 25 2013 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-261245- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY- GREENE-STONE-GEORGE- 631 AM CST MON NOV 25 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT A STRONG LOW PRESSURE SYSTEM DEVELOPING OVER THE WESTERN GULF OF MEXICO TODAY IS FORECAST TO MOVE EAST-NORTHEAST...TRACKING NEAR OR JUST SOUTH OF THE SOUTHEAST LOUISIANA COAST LATE TONIGHT. AN INCREASED COVERAGE OF RAINFALL IS FORECAST TODAY BECOMING WIDESPREAD TONIGHT WITH LOCALLY HEAVY RAINFALL LIKELY. ONE TO TWO INCHES OF RAIN ARE EXPECTED WITH THIS STORM SYSTEM THROUGH TONIGHT...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. A FEW EMBEDDED THUNDERSTORMS ALONG THE COAST ARE ALSO POSSIBLE LATE TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE LOW CONTINUES EAST-NORTHEAST DURING THE DAY TUESDAY...TRACKING NEAR THE COAST...AND POSSIBLY MOVING INLAND ACROSS THE WESTERN FLORIDA PANHANDLE BY NOON. GIVEN THIS FORECAST...THE WIDESPREAD COVERAGE OF RAIN SHOWERS WILL CONTINUE WITH LOCALLY HEAVY RAINFALL LIKELY. AN ADDITIONAL ONE TO TWO INCHES OF RAIN ARE EXPECTED... ESPECIALLY EAST OF I-65. AGAIN A FEW EMBEDDED THUNDERSTORMS WILL OCCUR SOUTHEAST OF THE LOWS TRACK. THE BEST CHANCE OF STRONG STORMS WOULD OCCUR ACROSS THE WESTERN FLORIDA PANHANDLE EARLY TUESDAY MORNING...WITH WIND GUSTS UP TO 45 MPH POSSIBLE. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT EXPECTED THROUGH SUNDAY. GMZ630>635-650-655-670-675-261245- NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 631 AM CST MON NOV 25 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT STRONG EAST TO SOUTHEAST WINDS AND RESULTANT HIGH SEAS WILL CREATE HAZARDOUS CONDITIONS FOR SMALL CRAFT FOR THE ALABAMA AND NORTHWEST FLORIDA GULF WATERS...SOUTHERN MOBILE BAY AND MISSISSIPPI SOUND. A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THESE AREAS. ADDITIONAL SMALL CRAFT ADVISORIES WILL GO INTO EFFECT AT 6 PM THIS EVENING FOR NORTHERN MOBILE BAY...PERDIDO BAY...PENSACOLA BAY SYSTEM AND CHOCTAWHATCHEE BAY. AREA BAYS...SOUNDS AND COASTAL WATERWAYS WILL BE CHOPPY TO ROUGH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY STRONG SOUTH TO SOUTHWEST WINDS WILL BE ONGOING TUESDAY MORNING AHEAD OF AN APPROACHING LOW PRESSURE SYSTEM. A STRONG OFFSHORE FLOW WILL DEVELOP TUESDAY AFTERNOON FOLLOWING THE PASSAGE OF THE LOW...AND CONTINUE THROUGH WEDNESDAY NIGHT. THESE STRONG WINDS AND RESULTANT HIGH SEAS AND VERY ROUGH CONDITIONS WILL CREATE HAZARDOUS CONDITIONS FOR SMALL CRAFT.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 25, 8:42 AM CST | Rip Current Statement | MOB | 55 hr | |
| Nov 25, 3:40 PM CST | Gale Watch | MOB | 12 hr | |
| Nov 25, 3:40 PM CST | Small Craft Advisory | MOB | 62 hr |
Nearby
High Surf Advisories in Alabama, 2013High Surf Advisories in Florida, 2013Every high surf advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.